Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 82, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 10, 2015, 1:22 AM CDT for Phelps County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 1:22 AM CDT (06:22 UTC)
- Expired
- Aug 10, 2015, 10:15 AM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Phelps County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3470 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS53 KSGF 100622
FFWSGF
MOC161-101215-
/O.NEW.KSGF.FF.W.0082.150810T0622Z-150810T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 715 AM CDT
* AT 120 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS
POSSIBLE EARLY THIS MORNING. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ROLLA... ST. JAMES...
DOOLITTLE... NEWBURG...
NORTHWYE... ROSATI...
JEROME...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 8...5 MILES SOUTHEAST OF SAINT JAMES...
AND ROUTE Y NORTHWEST OF ROLLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3779 9202 3801 9202 3801 9197 3804 9196
3804 9194 3803 9193 3805 9189 3805 9153
3795 9152 3779 9153
$$
GAGAN3 follow-up statements
827
WGUS73 KSGF 100816
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CDT MON AUG 10 2015
MOC161-101215-
/O.CON.KSGF.FF.W.0082.000000T0000Z-150810T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHELPS MO-
316 AM CDT MON AUG 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
PHELPS COUNTY...
AT 314 AM CDT...DOPPLER RADAR INDICATED THAT BETWEEN ONE TO THREE
INCHES OF RAIN HAS FALLEN FROM THUNDERSTORMS EARLIER THIS MORNING.
FLASH FLOODING REMAINS POSSIBLE AS EXCESS RUNOFF CONTINUES ACROSS
THE AREA.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ROLLA... ST. JAMES...
DOOLITTLE... NEWBURG...
NORTHWYE... ROSATI...
JEROME...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 8...5 MILES SOUTHEAST OF SAINT JAMES...
AND ROUTE Y NORTHWEST OF ROLLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3779 9202 3801 9202 3801 9197 3804 9196
3804 9194 3803 9193 3805 9189 3805 9153
3795 9152 3779 9153
$$
GAGAN364
WGUS53 KSGF 101134
FFWSGF
MOC161-101515-
/O.EXT.KSGF.FF.W.0082.000000T0000Z-150810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1015 AM CDT
* AT 632 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO THREE INCHES OF RAIN
FELL ACROSS THE WARNED AREA EARLY THIS MORNING WITH AN ADDITIONAL
ONE TO TWO INCHES OF RAIN POSSIBLE. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ROLLA... ST. JAMES...
DOOLITTLE... NEWBURG...
NORTHWYE... ROSATI...
JEROME...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 8...5 MILES SOUTHEAST OF SAINT JAMES...
AND ROUTE Y NORTHWEST OF ROLLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3779 9202 3801 9202 3801 9197 3804 9196
3804 9194 3803 9193 3805 9189 3805 9153
3795 9152 3779 9153
$$
GAGAN839
WGUS73 KSGF 101510
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CDT MON AUG 10 2015
MOC161-101519-
/O.EXP.KSGF.FF.W.0082.000000T0000Z-150810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHELPS MO-
1010 AM CDT MON AUG 10 2015
...THE FLASH FLOOD WARNING FOR PHELPS COUNTY WILL EXPIRE AT 1015 AM
CDT...
THE HEAVY RAIN HAS ENDED...BUT MINOR FLOODING WAS STILL OCCURRING IN
THE WARNING AREA. A NEW FLOOD WARNING FOR STREAMS AND CREEKS WILL
REPLACE THE PREVIOUS FLASH FLOOD WARNING. PLEASE CONTINUE TO HEED
ANY ROAD CLOSURES.
LAT...LON 3779 9202 3801 9202 3801 9197 3804 9196
3804 9194 3803 9193 3805 9189 3805 9153
3795 9152 3779 9153
$$
GRIFFINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:05 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 10, 12:05 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1205 AM CDT MON AUG 10 2015 .MESOSCALE DISCUSSION... Issued at 1150 PM CDT SUN AUG 09 2015 Will be monitoring for thunderstorm development and the potential for heavy rainfall overnight. The evolution of convective development remains uncertain as we head into the overnight hours. Convective complex continues to regenerate across east central Missouri and back built to the west into the eastern Ozarks. Meanwhile a shortwave and associated front will be dropping southeastward into the region. The lower atmosphere remains moderately unstable with most unstable CAPE near 3500 J/KG while 925-850 MB analysis does show some increase in convergence. Airmass is extremely moist with precipitable water values near 2 inches. Expect at least some development of convection overnight but the details remain murky at this point. While there is the potential for heavy rainfall and even localized flooding this prospect remains conditional. Closely monitor for updates overnight. && .SYNOPSIS... Issued at 0238 PM CDT SUN AUG 09 2015 Hot conditions today with heat index values in the upper 90s to around 108, temperatures from the upper 80s to mid 90s and dew points in the low to mid 70s. Some showers were beginning to move into northwest portion of CWA with a boundary extending from southwest corner of MO into the Lake of the Ozarks region. Pretty unstable with surface based CAPES between 4000-5500 j/kg, but suspect we are fairly capped given the lack of any cu field. Will be sending up a special 20z sounding here shortly to assess the thermodynamics. Focus in the short term will be with convective precipitation chances through Monday as upper level wave and surface front push through. Remainder of week we will focus on temperatures as upper level pattern shifts. && .SHORT TERM...(This Evening through Monday) Issued at 0238 PM CDT SUN AUG 09 2015 Will maintain the heat advisory for the onset of the forecast as temperatures/heat index values area above or approaching heat advisory criteria and forecast will go out at the hottest part of the day. Current advisory will expire at 10 pm, but can probably be cancelled prior to that ending time. Should see the coverage of convection increase this evening and overnight as front and upper level energy move into the area and interact with unstable air mass. 0-6km bulk shear values not overly impressive, but have higher values up to around 30kts in central MO. 0-3km theta-e difference would indicate potential for downburst winds if decent updrafts can get going this afternoon/evening. Will maintain elevated potential of severe storms, mainly for damaging wind for late afternoon and evening. Convection should clear the area during the day Monday with the surface front pushing through the area. Upper ridge will retrograde westward with a northwest to southeast or north to south upper level flow setting up. .LONG TERM...(Monday Night through Sunday) Issued at 0238 PM CDT SUN AUG 09 2015 Cooler and drier air mass should work into the area and keep precipitation out of the forecast for the remainder of the week into next weekend. Will start to see moderating temperatures towards the end of next week. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1142 PM CDT SUN AUG 09 2015 Pilots can expect generally VFR conditions at area terminals tonight into Monday. A front will drop southward overnight into Monday morning bringing a chance of showers and storms. Intervals of MVFR conditions may occur in the showers. A clearing sky and wind shift to the northwest by Monday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Foster SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Foster
Hazardous weather outlook, Aug 10, 12:14 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1214 AM CDT MON AUG 10 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110515- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1214 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT AS A FRONT MOVES INTO THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF NICKELS. ANY STORM THAT DEVELOPS COULD PRODUCE TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. TORRENTIAL RAINFALL RATES ASSOCIATED WITH THESE STORMS WOULD RESULT IN A LIMITED RISK FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE ALONG A COLD FRONT MONDAY. THE BEST CHANCE FOR STRONG STORMS WILL BE ACROSS THE CENTRAL AND EASTERN OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
In the hours before
Special weather statement, Aug 10, 1:16 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 116 AM CDT MON AUG 10 2015 KSZ073-100700- BOURBON KS- 116 AM CDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOURBON COUNTY UNTIL 200 AM CDT... AT 116 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIONTOWN...OR 14 MILES WEST OF FORT SCOTT...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... FORT SCOTT... MARMATON... UNIONTOWN... REDFIELD... HIATTVILLE... PETERSBURG... GARLAND... PAWNEE STATION... PORTERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3788 9508 3790 9462 3767 9462 3768 9508 TIME...MOT...LOC 0616Z 270DEG 16KT 3778 9496 GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:03 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 42 min |
| Aug 10, 1:49 AM CDT | Flash Flood Warning | SGF | Dent, Phelps | 9 hr |
| Aug 10, 2:09 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade, Polk | 51 min |
| Aug 10, 2:13 AM CDT | Special Weather Statement | SGF | Texas | 47 min |
| Aug 10, 2:18 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Dallas, Greene, Polk | 42 min |
| Aug 10, 2:57 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| Aug 10, 2:59 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence | 61 min |
| Aug 10, 3:26 AM CDT | Special Weather Statement | SGF | Webster, Wright | 64 min |
| Aug 10, 4:15 AM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Aug 10, 4:46 AM CDT | Special Weather Statement | SGF | Howell | 44 min |
| Aug 10, 4:49 AM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| Aug 10, 4:55 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Shannon, Texas | 65 min |
| Aug 10, 5:27 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 63 min |
| Aug 10, 5:40 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Lawrence | 6 hr |
| Aug 10, 6:04 AM CDT | Special Weather Statement | SGF | Cedar, Dallas, Hickory, Polk | 41 min |
| Aug 10, 6:52 AM CDT | Flash Flood Warning | SGF | Camden, Laclede, Pulaski | 6 hr |
| Aug 10, 8:34 AM CDT | River Flood Warning | SGF | Pulaski | 34 hr |
| Aug 10, 8:54 AM CDT | Areal Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| Aug 10, 10:08 AM CDT | Areal Flood Warning | SGF | Phelps | 5 hr |
| Aug 10, 10:39 AM CDT | Areal Flood Warning | SGF | Shannon, Texas | 6 hr |
| Aug 10, 10:40 AM CDT | Areal Flood Warning | SGF | Dent, Phelps | 6 hr |
| Aug 10, 11:36 AM CDT | Areal Flood Warning | SGF | Dade, Greene, Lawrence | 6 hr |
| Aug 10, 12:38 PM CDT | Areal Flood Warning | SGF | Camden, Laclede, Pulaski | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.